Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jan 18, 2018, 2:15 PM MST. It took effect at Jan 19, 2018, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2018, 2:15 PM MST (21:15 UTC)
- In effect from
- Jan 19, 2018, 12:00 PM MST
- Expired
- Jan 19, 2018, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
585 WWUS85 KABQ 182115 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 215 PM MST Thu Jan 18 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST FRIDAY ACROSS THE EAST CENTRAL PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND WELL ABOVE NORMAL TEMPERATURES... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND ABOVE NORMAL TEMPERATURES... .Southwest to west winds are still expected to strengthen Friday and Saturday afternoon in response to a storm system approaching New Mexico from the west. High temperatures Friday afternoon will warm to about 10 to 20 degrees above average over the East Central Plains with moderate to high Haines and minimum humidities below 15 percent. Southwest winds will increase and become widespread again Saturday with well above normal temperatures continuing, perhaps allowing for another round of critical fire weather conditions across the East Central and Northeast Plains. NMZ108-191400- /O.UPG.KABQ.FW.A.0001.180119T1900Z-180120T0100Z/ /O.NEW.KABQ.FW.W.0001.180119T1900Z-180120T0100Z/ /O.CON.KABQ.FW.A.0002.180120T1900Z-180121T0100Z/ East Central Plains- 215 PM MST Thu Jan 18 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST FRIDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Friday. The Fire Weather Watch remains in effect for Saturday afternoon. * AREA AND TIMING...East Central Plains. Critical conditions will develop around midday then diminish around sunset Friday. Critical conditions Saturday are possible throughout the afternoon. * 20 FOOT WINDS...Southwest to west 15 to 25 mph with gusts around 35 mph Friday. Southwest winds 20 to 30 mph with gusts to 40 mph Saturday. * RELATIVE HUMIDITY...10 to 15 percent Friday, and around 15 percent Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning on Friday. && $$ NMZ104-191400- /O.CON.KABQ.FW.A.0002.180120T1900Z-180121T0100Z/ Northeast Plains- 215 PM MST Thu Jan 18 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * AREA AND TIMING...Northeast Plains. Critical conditions will develop around midday then diminish around sunset. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 40
3 follow-up statements
775 WWUS85 KABQ 190916 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 216 AM MST Fri Jan 19 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST TODAY ACROSS THE EAST CENTRAL PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND WELL ABOVE NORMAL TEMPERATURES... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND ABOVE NORMAL TEMPERATURES... .Southwest to west winds are still expected to strengthen today and Saturday afternoon in response to a storm system approaching New Mexico from the west. High temperatures this afternoon will warm to about 10 to 20 degrees above average over the East Central Plains with moderate to high Haines and minimum humidities below 15 percent. Southwest winds will increase and become widespread again Saturday with well above normal temperatures continuing, perhaps allowing for another round of critical fire weather conditions across the East Central and Northeast Plains. NMZ108-192200- /O.CON.KABQ.FW.W.0001.180119T1900Z-180120T0100Z/ /O.CON.KABQ.FW.A.0002.180120T1900Z-180121T0100Z/ East Central Plains- 216 AM MST Fri Jan 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * AREA AND TIMING...East Central Plains. Critical conditions will develop around midday then diminish around sunset today. Critical conditions Saturday are possible throughout the afternoon. * 20 FOOT WINDS...Southwest to west 15 to 25 mph with gusts around 35 mph today. Southwest winds 20 to 30 mph with gusts to 40 mph Saturday. * RELATIVE HUMIDITY...10 to 15 percent today, and around 15 percent Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning today. && $$ NMZ104-192200- /O.CON.KABQ.FW.A.0002.180120T1900Z-180121T0100Z/ Northeast Plains- 216 AM MST Fri Jan 19 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * AREA AND TIMING...Northeast Plains. Critical conditions will develop around midday then diminish around sunset. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
774 WWUS85 KABQ 192134 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 234 PM MST Fri Jan 19 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST TODAY ACROSS THE EAST CENTRAL PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND WELL ABOVE NORMAL TEMPERATURES... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND ABOVE NORMAL TEMPERATURES... .Southwest to west winds will continue to blow this afternoon and expected to return Saturday afternoon in response to a storm system approaching New Mexico from the west. High temperatures this afternoon will be 10 to 20 degrees above average over the East Central Plains with moderate to high Haines and minimum humidities below 15 percent. Southwest winds will increase and become widespread again Saturday with above normal temperatures continuing, perhaps allowing for another round of critical fire weather conditions across the East Central and Northeast Plains. NMZ108-200100- /O.CON.KABQ.FW.W.0001.000000T0000Z-180120T0100Z/ /O.CON.KABQ.FW.A.0002.180120T1900Z-180121T0100Z/ East Central Plains- 234 PM MST Fri Jan 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * AREA AND TIMING...East Central Plains. Critical conditions will continue this afternoon then diminish around sunset today. Critical conditions Saturday are possible throughout the afternoon. * 20 FOOT WINDS...Southwest to west 15 to 25 mph with gusts around 35 mph today. Southwest winds 20 to 30 mph with gusts to 40 mph Saturday. * RELATIVE HUMIDITY...10 to 15 percent today, and around 15 percent Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning today. && $$ NMZ104-200100- /O.CON.KABQ.FW.A.0002.180120T1900Z-180121T0100Z/ Northeast Plains- 234 PM MST Fri Jan 19 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * AREA AND TIMING...Northeast Plains. Critical conditions will develop around midday then diminish around sunset. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 40
021 WWUS85 KABQ 200104 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 604 PM MST Fri Jan 19 2018 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON ACROSS THE EAST CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WIND...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .Southwest winds will increase and become widespread again Saturday with above normal temperatures continuing, perhaps allowing for another round of critical fire weather conditions across the East Central and Northeast Plains. NMZ108-201400- /O.EXP.KABQ.FW.W.0001.000000T0000Z-180120T0100Z/ /O.CON.KABQ.FW.A.0002.180120T1900Z-180121T0100Z/ East Central Plains- 604 PM MST Fri Jan 19 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... * AREA AND TIMING...East Central Plains. Critical conditions are possible Saturday throughout the afternoon. * 20 FOOT WINDS...Southwest winds 20 to 30 mph with gusts to 40 mph Saturday afternoon. * RELATIVE HUMIDITY...Around 15 percent Saturday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ104-201400- /O.CON.KABQ.FW.A.0002.180120T1900Z-180121T0100Z/ Northeast Plains- 604 PM MST Fri Jan 19 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * AREA AND TIMING...Northeast Plains. Critical conditions will develop around midday then diminish around sunset. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 18, 10:41 AM MST, 3 hours 34 minutes earlier.
Area forecast discussion, Jan 18, 10:41 AM MST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1041 AM MST Thu Jan 18 2018 .AVIATION... 18Z TAF CYCLE VFR conditions will prevail through the TAF period with generally light winds. KSAF will have moderate drainage winds again late tonight through most of Friday morning. High SCT-BKN deck will move from north to south through the forecast period. 40 && .PREV DISCUSSION...337 AM MST Thu Jan 18 2018... .SYNOPSIS... Another cold morning today will give way to a strong warming trend this afternoon under sunny skies. Tonight will be cold once again but not nearly as cold as the past two days. Temperatures will warm even more Friday with near record highs expected across northeastern New Mexico. Widespread windy conditions are on the way on Saturday ahead of the next storm system. Temperatures will remain warm across the east but cool down across the west where rain and high terrain snow spreads into the area. A potent cold front will then race east across the state Saturday evening and turn rain to snow in all areas. There is potential for a few inches of snowfall in the high terrain. This system will linger over northeast New Mexico Sunday. Very cold temperatures and windy conditions will persist Sunday and Monday. && .DISCUSSION... The latest model suite has come into better agreement with the timing of a cold front that will rip through the state Saturday and Saturday night. Guidance is also handling the precip forcing better so confidence is increasing for the weekend storm system. The upper level low that spun southward through NM Wednesday has drifted southeast into the Big Bend tonight and pulled a large dry airmass across NM in its wake. Water vapor imagery shows an upper level ridge approaching from the west with abundant moisture advecting onto the west coast. 700mb warm advection today will provide a nice warming trend with a slight deepening of the lee surface trough over eastern NM. Winds will increase tonight across the higher terrain as 700-500mb layer winds approach 30 kts. Guidance has backed off on the strength of the surface low over southeastern CO Friday and winds as a result are not as strong or widespread. This decreased the amount of katabatic flow and thus lowered near record temps a bit across northeastern NM. It will still however be 15 to 25 degrees above normal. Temps Friday night will be the warmest of the week as flow aloft continues to increase and mid level moisture approaches from the west. All eyes are on Saturday as guidance is coming into good agreement with a sharp H5 trough axis approaching from northern AZ during the afternoon. A potent Pacific front within the base of the trough axis will arrive over western NM around 21Z along with a distinct band of rain to snow. This activity shifts east toward the Rio Grande Valley near 03Z with intensifying frontogenesis. This is actually starting to look really good for rain to snow even into the ABQ metro, with a 2 to 5 hour burst of heavy snow for the central mt chain, including the Sandia/Manzanos. Will try not to get too excited as this season has been disappointment after disappointment. WPC QPF and snowfall amounts are in the 3 to 8" range for the northern mts thru Sunday morning. Winds will also be strong both ahead of and behind this system, especially for eastern NM. Very cold temperatures then follow in the wake of the upper trough as it intensifies rapidly over the plains Saturday night. 700mb temps fall to -12C with bitter cold wind chills Sunday and Monday. This elevates the potential for a flash freeze scenario in any areas where precip falls Saturday evening. Guyer && .FIRE WEATHER... Near record warmth and downsloping winds will allow for elevated fire weather conditions Friday afternoon across east central NM, and likely again Saturday afternoon. The weak upper level low that moved over southern NM Wednesday has moved into the Texas Big Bend area this morning. Today will see temperatures trending up with a shortwave ridge building in from the AZ. The ridge begins to break down Friday with a lee-side sfc trough strengthening over the Raton Ridge area. This will create a decent downsloping wind event along the I-40 corridor from Clines Corners to the NM/TX border where winds will be 15-30mph. Highs across eastern NM Friday will be 15-25 degrees above normal. This will allow for elevated fire weather conditions Friday afternoon for east- central NM. A Pacific winter storm system begins to move into the region Saturday with SW winds picking up to 20-30mph across the east. This system's arrival into NM has slowed from recent forecasts and thus has allowed Saturday highs to reach well above normal. With the above normal temperatures persisting, more widespread increased SW winds, and the current drought conditions, another round of elevated fire weather conditions across eastern-central and northeastern NM is likely Saturday afternoon. The Pacific winter storm system will bring in northern mtn snow and valley rain Saturday, transitioning to more widespread snow Sunday morning. Temperatures will be bitter cold Sunday for all of NM. Wind chills in the single digits and teens Sunday morning will be a major factor for those outside. Temperatures do warm a bit for early next week, with dry conditions across NM persisting. Vent rates do increase with the approach of the Pacific front Fri-Sun, decreasing to poor again early next week. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Friday afternoon for the following zones... NMZ108. Fire Weather Watch Saturday afternoon for the following zones... NMZ104-108. &&
Hazardous weather outlook, Jan 18, 4:00 AM MST, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 400 AM MST Thu Jan 18 2018 NMZ501>540-191100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 400 AM MST Thu Jan 18 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A low pressure system approaching from Arizona Saturday will spread southwest winds of 20 to 30 mph with gust up to 45 mph across much of New Mexico. Rain and high terrain snow will develop over western New Mexico during the afternoon as a potent cold front moves in from the west. Rain will change to snow in all areas behind the front through Saturday evening. There is potential for several inches of snow in the high terrain by Sunday morning with light accumulations possible in valley floors Saturday night. This system has the potential to produce a flash freeze on road surfaces as dramatically colder air moves into the area Saturday evening. Snow may linger over the far northeast plains on Sunday. Windy conditions with bitter cold wind chills will continue Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:32 AM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 49 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.